Alert archive / Vermont / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 93, NWS Burlington, VT
NWS Burlington, VT issued this severe thunderstorm warning at Aug 21, 2011, 4:26 PM EDT for Addison County, Vermont; Essex County, New York. It was in force for 64 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 21, 2011, 4:26 PM EDT (20:26 UTC)
- Expired
- Aug 21, 2011, 5:30 PM EDT
- In force
- 64 min
- Issued by
- NWS Burlington, VT
- Area
- Storm-based polygon
Counties Essex County, NY, Addison County, VT
The radar
The Burlington radar (KCXX), 59 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 21, 4:48 PM EDT | HAIL 0.75 | Ticonderoga, NY | DIME SIZE HAIL |
| Aug 21, 5:19 PM EDT | HAIL 0.88 | Ticonderoga, NY | NICKEL SIZE HAIL ALONG RTE 9N |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 21, 1:20 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.4 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 453 J/kg
- Mixed-layer CIN
- -97 J/kg
- Mixed-layer LCL
- 1024 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
488
WUUS51 KBTV 212026
SVRBTV
NYC031-VTC001-212130-
/O.NEW.KBTV.SV.W.0093.110821T2026Z-110821T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
426 PM EDT SUN AUG 21 2011
THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN ESSEX COUNTY IN NORTHERN NEW YORK...
ADDISON COUNTY IN CENTRAL VERMONT...
* UNTIL 530 PM EDT.
* AT 418 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR CHILSON...
MOVING NORTHEAST AT 25 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
CROWN POINT...CROWN POINT CENTER...MORIAH...SHOREHAM...D A R STATE
PARK...BRIDPORT...MIDDLEBURY...EAST MIDDLEBURY...VERGENNES...NEW
HAVEN...MONKTON...BRISTOL...
THIS SEVERE THUNDERSTORM IS ALSO PRODUCING DEADLY CLOUD TO GROUND
LIGHTNING.
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM SUNDAY
EVENING FOR NORTHERN NEW YORK AND VERMONT.
&&
LAT...LON 4377 7389 4438 7371 4429 7331 4426 7330
4427 7322 4423 7307 4408 7295 4377 7331
4377 7336 4380 7338 4377 7368
TIME...MOT...LOC 2026Z 224DEG 21KT 4389 7355
$$4 follow-up statements
618
WWUS51 KBTV 212036
SVSBTV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
436 PM EDT SUN AUG 21 2011
NYC031-VTC001-212130-
/O.CON.KBTV.SV.W.0093.000000T0000Z-110821T2130Z/
ESSEX NY-ADDISON VT-
436 PM EDT SUN AUG 21 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR SOUTHEASTERN ESSEX COUNTY IN NORTHERN NEW YORK...AND ADDISON
COUNTY IN CENTRAL VERMONT...
AT 430 PM EDT A SEVERE THUNDERSTORM WAS REPORTED PRODUCING GOLF BALL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS
NEAR IRONVILLE...MOVING NORTHEAST AT 25 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
WEST BRIDPORT...CHIMNEY POINT...D A R STATE PARK...BRIDPORT...
ADDISON...POTASH POINT...WALTHAM...VERGENNES...EAST MONKTON...
MONKTON...
THIS SEVERE THUNDERSTORM IS ALSO PRODUCING DEADLY CLOUD TO GROUND
LIGHTNING.
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.
DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS SEVERE
THUNDERSTORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY DEVELOP.
IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY
IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM SUNDAY
EVENING FOR NORTHERN NEW YORK AND VERMONT.
&&
LAT...LON 4377 7389 4426 7360 4429 7332 4426 7330
4426 7323 4423 7307 4408 7295 4377 7331
4377 7336 4380 7338 4377 7369
TIME...MOT...LOC 2036Z 224DEG 21KT 4393 7349
$$243
WWUS51 KBTV 212050
SVSBTV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
450 PM EDT SUN AUG 21 2011
NYC031-VTC001-212130-
/O.CON.KBTV.SV.W.0093.000000T0000Z-110821T2130Z/
ESSEX NY-ADDISON VT-
450 PM EDT SUN AUG 21 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR SOUTHEASTERN ESSEX COUNTY IN NORTHERN NEW YORK...AND ADDISON
COUNTY IN CENTRAL VERMONT...
AT 442 PM EDT A SEVERE THUNDERSTORM WAS REPORTED PRODUCING GOLF BALL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS
NEAR CROWN POINT...MOVING NORTHEAST AT 25 MPH.
* DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS SEVERE
THUNDERSTORM NEAR TICONDEROGA. WHILE NOT IMMEDIATELY
LIKELY...A TORNADO MAY DEVELOP. IF A TORNADO IS SPOTTED...ACT
QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
BRIDPORT...CHIMNEY POINT...ADDISON...WEST ADDISON...WALTHAM...
WEYBRIDGE...EAST MONKTON...BRISTOL...
THIS SEVERE THUNDERSTORM IS ALSO PRODUCING DEADLY CLOUD TO GROUND
LIGHTNING.
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM SUNDAY
EVENING FOR NORTHERN NEW YORK AND VERMONT.
&&
LAT...LON 4377 7389 4418 7354 4429 7332 4427 7332
4426 7329 4423 7307 4408 7295 4377 7331
4377 7336 4380 7338 4377 7369
TIME...MOT...LOC 2048Z 218DEG 24KT 4394 7341
$$481
WWUS51 KBTV 212103
SVSBTV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
503 PM EDT SUN AUG 21 2011
NYC031-VTC001-212130-
/O.CON.KBTV.SV.W.0093.000000T0000Z-110821T2130Z/
ESSEX NY-ADDISON VT-
503 PM EDT SUN AUG 21 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR SOUTHEASTERN ESSEX COUNTY IN NORTHERN NEW YORK...AND ADDISON
COUNTY IN CENTRAL VERMONT...
AT 454 PM EDT A SEVERE THUNDERSTORM WAS REPORTED PRODUCING GOLF BALL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS
NEAR SHOREHAM...MOVING NORTHEAST AT 25 MPH.
* DOPPLER RADAR HAS INDICATED ROTATION WITHIN THIS SEVERE
THUNDERSTORM NEAR SHOREHAM VERMONT. WHILE NOT IMMEDIATELY
LIKELY...A TORNADO MAY DEVELOP. IF A TORNADO IS SPOTTED...ACT
QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
WEST CORNWALL...BRIDPORT...MIDDLEBURY...CORNWALL...EAST
MIDDLEBURY...BROOKSVILLE...
THIS SEVERE THUNDERSTORM IS ALSO PRODUCING DEADLY CLOUD TO GROUND
LIGHTNING.
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM SUNDAY
EVENING FOR NORTHERN NEW YORK AND VERMONT.
&&
LAT...LON 4377 7389 4415 7349 4428 7333 4426 7330
4422 7307 4408 7295 4377 7331 4377 7336
4380 7338 4379 7357 4377 7369
TIME...MOT...LOC 2102Z 228DEG 21KT 4392 7330
$$620
WWUS51 KBTV 212127
SVSBTV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
527 PM EDT SUN AUG 21 2011
NYC031-VTC001-212136-
/O.EXP.KBTV.SV.W.0093.000000T0000Z-110821T2130Z/
ESSEX NY-ADDISON VT-
527 PM EDT SUN AUG 21 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ESSEX COUNTY IN
NORTHERN NEW YORK...AND ADDISON COUNTY IN CENTRAL VERMONT WILL EXPIRE
AT 530 PM EDT...
THE STORM HAS WEAKENED...THEREFORE THE NATIONAL WEATHER SERVICE HAS
ALLOWED THE SEVERE THUNDERSTORM WARNING TO EXPIRE.
HOWEVER...THUNDERSTORMS WITH SMALL HAIL...BRIEF GUSTY WINDS...HEAVY
DOWNPOURS...AND DEADLY LIGHTNING REMAIN POSSIBLE.
IF YOU HEAR THUNDER...LIGHTNING IS CLOSE ENOUGH TO STRIKE YOU. STAY
IN SAFE SHELTER AT LEAST 30 MINUTES AFTER YOU HEAR THE LAST CLAP OF
THUNDER.
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY
EVENING FOR NORTHERN NEW YORK AND VERMONT.
LAT...LON 4377 7389 4415 7349 4428 7333 4426 7330
4422 7307 4408 7295 4377 7331 4377 7336
4380 7338 4379 7357 4377 7369
TIME...MOT...LOC 2126Z 228DEG 21KT 4401 7315
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 3:48 PM EDT, 38 minutes earlier.
Area forecast discussion, Aug 21, 3:48 PM EDT, 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 348 PM EDT SUN AUG 21 2011 .SYNOPSIS... ACTIVE WEATHER WILL CONTINUE LATE THIS AFTERNOON INTO THE FIRST PART OF TONIGHT AS A STRONG COLD FRONT MOVES INTO THE NORTH COUNTRY. MORE SHOWERS AND THUNDERSTORMS ARE EXPECTED AND SOME OF THE STORMS COULD BE STRONG TO SEVERE. EXPECT SCATTERED SHOWERS LATER TONIGHT AND MONDAY ALONG WITH COOLER WEATHER. DRY WEATHER AND A WARMING TREND WILL BEGIN ON TUESDAY AND CONTINUE INTO WEDNESDAY. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... AS OF 348 PM EDT SUNDAY...FIRST LINE OF STRONG TO SEVERE THUNDERSTORMS HAS EXITED THE AREA...BUT NOT BEFORE PRODUCING LARGE HAIL...DAMAGING WINDS...FREQUENT LIGHTNING...AND HEAVY RAIN. STORMS FORMED WHERE INSTABILITY DEVELOPED AND DEEP LAYER SHEAR INCREASED. NOW A SECOND LINE OF STORMS...CLOSER TO THE COLD FRONT AND LARGER SCALE DYNAMIC SUPPORT HAS MOVED EAST OUT OF WESTERN NEW YORK AND WILL IMPACT THE NORTH COUNTRY THROUGH EARLY THIS EVENING. MID LEVEL COOLING IS LEADING TO ANOTHER ROUND OF DESTABILIZATION AND DEEP LAYER SHEAR IS EVEN STRONGER THAN EARLIER TODAY. THUS EXPECTING THE STORMS TO CONTINUE TO HAVE THE POTENTIAL TO BECOME STRONG OR SEVERE. EVENTUALLY THIS THREAT WILL END LATER TONIGHT AND STORMS WILL TAPER OFF TO JUST SHOWERS. && .SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/... AS OF 348 PM EDT SUNDAY...AREA REMAINS IN UPPER TROUGH ON MONDAY AND THIS WILL ENHANCE THE POTENTIAL FOR MORE SHOWERS...ESPECIALLY IN THE MOUNTAINS. COLD AIR ADVECTION WILL LEAD TO BELOW NORMAL TEMPERATURES ON MONDAY AS WELL AS PLENTY OF CLOUD COVER. THE SHOWERS WILL COME TO AN END MONDAY NIGHT AS UPPER TROUGH AXIS MOVES OUT OF THE AREA AND HIGH PRESSURE BUILDS INTO THE REGION. && .LONG TERM /TUESDAY THROUGH SUNDAY/... AS OF 348 PM EDT SUNDAY...NORTHWEST FLOW ALOFT DEVELOPS ON TUESDAY AND HIGH PRESSURE BUILDS INTO THE AREA. EVENTUALLY THE FLOW ALOFT WILL BACK TO THE WEST AND SOUTHWEST ON WEDNESDAY...BUT DRY WEATHER WILL CONTINUE. A WARMING TREND WILL ALSO DEVELOPED BASED ON THIS FLOW PATTERN CHANGE. AN UPPER LEVEL TROUGH WILL MOVE INTO THE AREA ON THURSDAY AND BRING THE NEXT CHANCE OF SHOWERS AND STORMS TO THE REGION. THIS SYSTEM WILL QUICKLY EXIT THE AREA AND HIGH PRESSURE BUILDS IN FOR FRIDAY AND SATURDAY WITH DRY WEATHER EXPECTED. IT WILL BE INTERESTING TO SEE HOW THINGS EVOLVE BUT THE FLOW PATTERN APPEARS CONDUCIVE TO ALLOWING THE REMNANTS OF WHAT IS EXPECTED TO BECOME HURRICANE IRENE TO MOVE INTO THE REGION ON SUNDAY...BUT AGAIN THIS IS A VERY LONG WAY OFF. HAVE BROUGHT IN JUST A CHANCE OF SHOWERS AND STORMS FOR SUNDAY AS A RESULT. && .AVIATION /20Z SUNDAY THROUGH FRIDAY/... THROUGH 18Z MONDAY...FIRST LINE OF STORMS WILL MOVE OUT OF VERMONT BETWEEN 200 PM AND 300 PM. SECOND AREA OF STORMS OVER WESTERN NEW YORK WILL MOVE ACROSS NORTHERN NEW YORK AND VERMONT BETWEEN 300 PM AND 800 PM TONIGHT. EXPECT VFR CONDITIONS EXCEPT WHEN THE LINE OF STORMS MOVES ACROSS THE AREA...THEN MVFR CONDITIONS WILL DEVELOP. GUSTY WINDS AND HAIL WILL ALSO BE POSSIBLE WITH THE STORMS. A COLD FRONT WILL MOVE ACROSS THE AREA AFTER 00Z AND WINDS WILL BECOME MORE WEST AND NORTHWEST. THE THUNDERSTORMS WILL COME TO AN END WITH LINGERING SHOWERS EXPECTED. HOWEVER...VFR CONDITIONS ARE EXPECTED. OUTLOOK 18Z MONDAY THROUGH FRIDAY...VFR/MVFR CONDITIONS MONDAY AFTERNOON AND NIGHT. VFR CONDITIONS TUESDAY THROUGH FRIDAY. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...NONE. NY...NONE. && SYNOPSIS...EVENSON NEAR TERM...EVENSON SHORT TERM...EVENSON LONG TERM...EVENSON AVIATION...EVENSON
Hazardous weather outlook, Aug 21, 10:53 AM EDT, 5 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 1053 AM EDT SUN AUG 21 2011 NYZ028-034-035-VTZ001>012-016>019-221500- EASTERN CLINTON-WESTERN ESSEX-EASTERN ESSEX-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA- WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR- EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- 1053 AM EDT SUN AUG 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. THE POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS WILL EXIST THIS AFTERNOON ACROSS VERMONT AND PARTS OF NORTHEAST NEW YORK. THE ATMOSPHERE WILL CONTINUE TO BECOME UNSTABLE THIS AFTERNOON AND AS A COLD FRONT APPROACHES FROM THE WEST...THUNDERSTORMS ARE EXPECTED TO DEVELOP. ANY STORMS THAT DO FORM WILL HAVE THE POTENTIAL TO PRODUCE STRONG AND DAMAGING WINDS...LARGE HAIL...VERY HEAVY DOWNPOURS...AND FREQUENT LIGHTNING. WHILE THE THREAT OF SEVERE WEATHER EXISTS OVER VERMONT AND NORTHEAST NEW YORK...THE GREATEST AREA OF CONCERN DURING THE MIDDLE TO LATE AFTERNOON HOURS FOR SEVERE WEATHER WILL BE OVER CENTRAL AND EASTERN VERMONT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NYZ026-027-029>031-087-221500- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHEASTERN ST. LAWRENCE- SOUTHERN FRANKLIN-WESTERN CLINTON-SOUTHWESTERN ST. LAWRENCE- 1053 AM EDT SUN AUG 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BECOME WIDESPREAD ACROSS MUCH OF THE SAINT LAWRENCE VALLEY AND NORTHERN ADIRONDACKS OF NEW YORK THIS AFTERNOON. GUSTY WINDS...SMALL HAIL...HEAVY DOWNPOURS... AND FREQUENT LIGHTNING WILL BE POSSIBLE WITH ANY OF THE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. EVENSON
In the hours before
Local storm report, Aug 21, 2:58 PM EDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
258 PM EDT SUN AUG 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0154 PM HAIL GREENSBORO 44.58N 72.30W
08/21/2011 E1.00 INCH ORLEANS VT PUBLIC
QUARTER SIZE HAIL ALONG RTE 16
&&
EVENT NUMBER BTV1100457
LOCONTOSpecial weather statement, Aug 21, 3:01 PM EDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
301 PM EDT SUN AUG 21 2011
VTZ004-007-211945-
CALEDONIA VT-ESSEX VT-
301 PM EDT SUN AUG 21 2011
...A LINE OF STRONG THUNDERSTORMS WILL MOVE THROUGH CENTRAL ESSEX AND
NORTHEASTERN CALEDONIA COUNTIES...
AT 254 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
FERDINAND TO NORTH KIRBY...MOVING NORTHEAST AT 25 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL UP TO DIME SIZE ARE POSSIBLE WITH
THESE STORMS. EXPECT DANGEROUS LIGHTNING. VERY HEAVY RAIN WILL CAUSE
WATER TO POND ON ROADS AND IN POOR DRAINAGE AREAS. THERE MAY BE RAPID
RISES ON SMALL STREAMS AND CREEKS.
LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
GRANBY...GALLUP MILLS...MAIDSTONE STATE PARK...BRUNSWICK SPRINGS...
MAIDSTONE...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM SUNDAY
EVENING FOR NORTHERN NEW YORK AND VERMONT.
LAT...LON 4486 7155 4479 7156 4475 7162 4466 7158
4465 7155 4458 7153 4456 7156 4456 7158
4454 7159 4444 7202 4482 7177 4490 7151
4489 7151Local storm report, Aug 21, 3:03 PM EDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BURLINGTON VT
303 PM EDT SUN AUG 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0142 PM HAIL BETHEL 43.83N 72.63W
08/21/2011 E1.00 INCH WINDSOR VT PUBLIC
QUARTER SIZE HAIL IN BETHEL CENTER
0154 PM HAIL GREENSBORO 44.58N 72.30W
08/21/2011 E1.00 INCH ORLEANS VT PUBLIC
QUARTER SIZE HAIL ALONG RTE 16
0157 PM HAIL 1 E CABOT 44.41N 72.29W
08/21/2011 M0.25 INCH WASHINGTON VT PUBLIC
DIME SIZE HAIL
0200 PM HAIL BARTON 44.75N 72.18W
08/21/2011 M0.50 INCH ORLEANS VT PUBLIC
0205 PM HAIL MORGAN 44.91N 72.01W
08/21/2011 E1.00 INCH ORLEANS VT PUBLIC
&&
EVENT NUMBER BTV1100456 BTV1100457 BTV1100454 BTV1100455 BTV1100453
LOCONTOLocal storm report, Aug 21, 3:29 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
329 PM EDT SUN AUG 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0142 PM TSTM WND DMG RANDOLPH 43.93N 72.67W
08/21/2011 ORANGE VT UTILITY COMPANY
TREES DOWN CAUSING POWER OUTAGES IN RANDOLPH AREA
&&
EVENT NUMBER BTV1100458
LOCONTOSpecial weather statement, Aug 21, 3:54 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
354 PM EDT SUN AUG 21 2011
NYZ026-027-029>031-087-212100-
NORTHERN FRANKLIN NY-NORTHERN ST. LAWRENCE NY-
SOUTHEASTERN ST. LAWRENCE NY-SOUTHERN FRANKLIN NY-
SOUTHWESTERN ST. LAWRENCE NY-WESTERN CLINTON NY-
354 PM EDT SUN AUG 21 2011
...A STRONG THUNDERSTORM WILL MOVE THROUGH NORTHEASTERN ST.
LAWRENCE...NORTHERN FRANKLIN AND WEST CENTRAL CLINTON COUNTIES...
AT 353 PM EDT...A STRONG THUNDERSTORM WAS NEAR WEST POTSDAM...MOVING
NORTHEAST AT 25 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
POTSDAM...NORWOOD...WEST STOCKHOLM...CONVERSE...STOCKHOLM CENTER...
WINTHROP...BRASHER FALLS...NORTH LAWRENCE...LAWRENCEVILLE...MOIRA...
DICKINSON...BRUSHTON...
GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM SUNDAY
EVENING FOR NORTHERN NEW YORK AND VERMONT.
LAT...LON 4500 7424 4480 7398 4455 7505 4472 7515
4501 7466Special weather statement, Aug 21, 4:17 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 417 PM EDT SUN AUG 21 2011 NYZ034-035-VTZ005-009-017-018-212115- EASTERN ADDISON VT-EASTERN CHITTENDEN VT-EASTERN ESSEX NY- WESTERN ADDISON VT-WESTERN CHITTENDEN VT-WESTERN ESSEX NY- 417 PM EDT SUN AUG 21 2011 ...A LINE OF STRONG THUNDERSTORMS WILL MOVE THROUGH EASTERN ESSEX... SOUTHERN CHITTENDEN AND WESTERN ADDISON COUNTIES... AT 412 PM EDT...A LINE OF THUNDERSTORMS WAS LOCATED FROM 5 MILES WEST OF SCHROON FALLS TO SHOREHAM...MOVING NORTHEAST AT 25 MPH. WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN WILL CAUSE WATER TO POND ON ROADS AND IN POOR DRAINAGE AREAS. THERE MAY BE RAPID RISES ON SMALL STREAMS AND CREEKS. LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO... MIDDLEBURY...CORNWALL...PORT HENRY...MORIAH...POTASH POINT... UNDERWOOD...ST. HUBERTS...VERGENNES...EAST MONKTON...WESTPORT... ELIZABETHTOWN...KINGSLAND BAY STATE PARK... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM SUNDAY EVENING FOR NORTHERN NEW YORK AND VERMONT. LAT...LON 4433 7368 4437 7289 4387 7323 4383 7402
The office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 11:17 AM EDT | Special Weather Statement | BTV | Chittenden, Franklin, Grand Isle | 58 min |
| Aug 21, 12:12 PM EDT | Special Weather Statement | BTV | Rutland, Windsor | 48 min |
| Aug 21, 12:14 PM EDT | Special Weather Statement | BTV | Franklin, Lamoille, Orleans | 61 min |
| Aug 21, 12:58 PM EDT | Special Weather Statement | BTV | Addison, Orange, Washington | 62 min |
| Aug 21, 1:01 PM EDT | Special Weather Statement | BTV | Caledonia, Lamoille, Orleans | 59 min |
| Aug 21, 1:23 PM EDT | Severe Thunderstorm Warning | BTV | Caledonia, Essex, Franklin, Lamoille, Orleans, Washington | 82 min |
| Aug 21, 1:34 PM EDT | Severe Thunderstorm Warning | BTV | Addison, Caledonia, Orange, Rutland, Washington, Windsor | 71 min |
| Aug 21, 3:01 PM EDT | Special Weather Statement | BTV | Essex | 44 min |
| Aug 21, 4:17 PM EDT | Special Weather Statement | BTV | Addison | 58 min |
| Aug 21, 5:04 PM EDT | Flash Flood Warning | BTV | Addison | 4 hr |
| Aug 21, 5:32 PM EDT | Special Weather Statement | BTV | Chittenden, Lamoille | 58 min |
| Aug 21, 5:48 PM EDT | Special Weather Statement | BTV | Addison, Washington | 57 min |
| Aug 21, 5:58 PM EDT | Severe Thunderstorm Warning | BTV | Addison, Orange, Rutland, Washington, Windsor | 62 min |
| Aug 21, 5:59 PM EDT | Severe Thunderstorm Warning | BTV | Rutland, Windsor | 61 min |
| Aug 21, 6:01 PM EDT | Severe Thunderstorm Warning | BTV | Chittenden, Franklin, Lamoille, Orleans | 36 min |
| Aug 21, 7:01 PM EDT | Severe Thunderstorm Warning | BTV | Rutland, Windsor | 29 min |
| Aug 21, 2:13 PM EDT | Special Weather Statement | BTV | St. Lawrence | 62 min |
| Aug 21, 3:54 PM EDT | Special Weather Statement | BTV | Franklin | 66 min |
| Aug 21, 4:53 PM EDT | Special Weather Statement | BTV | Franklin | 52 min |
Nearby
Severe Thunderstorm Warnings in Vermont, 2011Severe Thunderstorm Warnings in New York, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.